Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 28, 2014, 04:11:42 AM

Login with username, password and session length


Members
  • Total Members: 24072
  • Latest: Esfesf
Stats
  • Total Posts: 647680
  • Total Topics: 49358
  • Online Today: 157
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 140
Total: 144

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Antibiotics & HIV  (Read 1386 times)

0 Members and 1 Guest are viewing this topic.

Offline northernguy

  • Member
  • Posts: 1,347
Antibiotics & HIV
« on: April 06, 2013, 09:40:24 PM »
Just curious, did anyone else become more sensitive to antibiotics after they became positive?  I used to be able to take penicillin, now it gives me a mild rash.  Bactrim gives me a rash.  And I just aborted (on doctor'd orders) a round of Clindamycin that a walk-in clinic gave me for an ear infection as it was (is) tearing up my stomach.
Apr 28/06 cd4 600 vl 10,600 cd% 25
Nov 8/09 cd4 510 vl 49,5000 cd% 16
Jan 16/10 cd4 660 vl 54,309 cd% 16
Feb 17/10 Started Atripla
Mar 7/10 cd4 710 vl 1,076 cd% 21
Apr 18/10 cd4 920 vl 268 cd% 28
Jun 19/10 cd4 450 vl 60 cd% 25
Aug 15/10 cd4 680 vl 205 cd% 27
Apr 3/11 cd4 780 vl <40 cd% 30
Jul 17/11 cd4 960 vl <40 cd%33
April 15/12 cd4 1,010 vl <40 cd% 39
April 20/12 Switched to Viramune + Truvada
Aug 2/12 cd4 1040, vl <40, cd% 38
Oct 19 cd4 1,110 vl <40 cd% 41

Offline OneTampa

  • Member
  • Posts: 2,298
  • "Butterflies are free."
Re: Antibiotics & HIV
« Reply #1 on: April 07, 2013, 10:37:57 AM »
HIV positive for 28 years.  Took bactrim about 20 years ago and developed facial swelling, darkened skin and awful rash.  Have not had problems with other antibiotics to-date though.
"He is my oldest child. The shy and retiring one over there with the Haitian headdress serving pescaŪto frito."

Offline Miss Philicia

  • Member
  • Posts: 24,426
  • celebrity poster, faker & poser
Re: Antibiotics & HIV
« Reply #2 on: April 08, 2013, 12:22:54 AM »
sulfa allergy

http://www.mayoclinic.com/health/sulfa-allergy/AN01565

It's not unusual and I find it odd that your doctor isn't identifying this.
"Iíve slept with enough men to know that Iím not gay"

Offline aaware72

  • Member
  • Posts: 226
Re: Antibiotics & HIV
« Reply #3 on: April 08, 2013, 12:25:04 AM »
I'm allergic to Penicillin. I have taken Clindamycin several times before and after new warnings.  It is rough on stomach has to be taken with food and one of newer warnings is not to lay down after taken it. 
"Yes, knowledge is power. Self-knowledge brings mastery of one's body."

Offline northernguy

  • Member
  • Posts: 1,347
Re: Antibiotics & HIV
« Reply #4 on: April 08, 2013, 11:27:20 AM »
sulfa allergy

http://www.mayoclinic.com/health/sulfa-allergy/AN01565

It's not unusual and I find it odd that your doctor isn't identifying this.

I was prescribed Bactrim while I was on holiday, so not my regular doc.  Doxycyxline always seems to treat me the best.  This Clindamycin was awful, my doctor was surprised a clinic would prescribe it as a first line treatment.
Apr 28/06 cd4 600 vl 10,600 cd% 25
Nov 8/09 cd4 510 vl 49,5000 cd% 16
Jan 16/10 cd4 660 vl 54,309 cd% 16
Feb 17/10 Started Atripla
Mar 7/10 cd4 710 vl 1,076 cd% 21
Apr 18/10 cd4 920 vl 268 cd% 28
Jun 19/10 cd4 450 vl 60 cd% 25
Aug 15/10 cd4 680 vl 205 cd% 27
Apr 3/11 cd4 780 vl <40 cd% 30
Jul 17/11 cd4 960 vl <40 cd%33
April 15/12 cd4 1,010 vl <40 cd% 39
April 20/12 Switched to Viramune + Truvada
Aug 2/12 cd4 1040, vl <40, cd% 38
Oct 19 cd4 1,110 vl <40 cd% 41

Offline elf

  • Member
  • Posts: 617
Re: Antibiotics & HIV
« Reply #5 on: April 08, 2013, 10:26:53 PM »
Haven't had any problems with doxycyxline or azithromycin.

Offline DrewEm

  • Member
  • Posts: 66
Re: Antibiotics & HIV
« Reply #6 on: April 12, 2013, 04:33:12 AM »
When I was first diagnosed Bactrim was part of my regiment (my CD4 was below 10!) and my only side effect was loose stoole on the days I took it. And by loose I means I had to be close to a restroom for at least 6-8 hours after I took it.

I never had a rash or anything, just "potty issues.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.